|viral load jump after 2 yrs in HAART ...more questions
Apr 10, 2006
If the resistence test shows no problems with any of the drugs I am on which is Kaletra, Fosamprenvir, Viread and 3TC, could I consider switching Kaletra with Atazanavir? Will Atazanavir work well the others in the combo? Will it be a potent enough combo?I am either resistant or intolerent to all the other older meds. So, I have no choices here. Thanks
Response from Dr. Sherer
I doubt that I have all the information that I need to answer this question fully, so I suggest that you take my comments below and your question to your doctor before acting on the advice below.
Based on what you say, and based on a resistance perspective, I would discourage you from a switch to atazanavir, even if you 'boosted' the atazanavir with ritonavir. In a head to head comparison of Kaletra with boosted atazanavir, there were more virologic failures in the atazanavir arm.
I would want to know the answers to the following questions as well to answer this question: Why do you want to switch at all? If you are having side effects, what are they, and what are you doing about them, if anything? Are you taking your meds with meals at present? What were the results of your past resistance tests, both genotypes and phenotypes? If you have never had a phenotype, I might suggest obtaining one at the same time as the genotype.
Finally, I would want to know if you were taking the new formulation of Kaletra, and if you had ever tried just Kaletra plus viread and 3TC without the fos-amprenavir? And I would want you to know that there are also two new PIs - tipranavir and TMC-114 - that show activity against virus that is resistant to all other PIs, though I would not be inclined to suggest that you take either of these drugs at this time, based on the limited information that you have offered.
TMC 114/125 Resistance Already?
- Unprotected Anal Sex Without Ejaculation And HIV Transmission Risk
- Unprotected Anal Sex Without Ejaculation Risk Of Getting AIDS
- Groin Pain Could I Have AIDS
- Is Testicular Pain An Acute Symptom Of HIV?
- Swollen Lymph Nodes During Seroconversion
- Blood In Urine After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.